Help and Support for Hearing Loss

and other ear conditions such as tinnitus, Meniere’s disease and hyperacusis. Information on causes of hearing loss. Assistive devices for hearing impaired people.

Hormone Replacement Therapy Missoula MT

Local resource for hormone replacement therapy in Missoula, MT. Includes detailed information on local businesses that provide access to hormone replacement therapy, menopause relief, and hot flash treatments, as well as advice and content on menopause symptoms, hormone therapies, hormone balance, and perimenopause symptoms.

Dr.Lynn Montgomery
1211 South Reserve Street #101
Missoula, MT
Gender
M
Education
Medical School: Univ Of Nd Sch Of Med
Year of Graduation: 1984
Speciality
Gynecologist (OBGYN)
General Information
Hospital: Community Medical Center
Accepting New Patients: Yes
RateMD Rating
3.7, out of 5 based on 13, reviews.

Data Provided By:
Jeffrey Karl Lindley
(406) 327-1850
3075 N Reserve St
Missoula, MT
Specialty
Family Practice, Obstetrics & Gynecology

Data Provided By:
Lindsay Ann Richards, MD
(406) 721-5600
515 W Front St
Missoula, MT
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Hahnemann Univ Sch Of Med, Philadelphia Pa 19102
Graduation Year: 1977

Data Provided By:
Thomas Allen Baumgartner, MD
(406) 542-2116
2825 Fort Missoula Rd
Missoula, MT
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Of Az Coll Of Med, Tucson Az 85724
Graduation Year: 1972

Data Provided By:
Lindsay A Richards
(406) 721-5600
2835 Fort Missoula Road
Missoula, MT
Specialty
Obstetrics & Gynecology

Data Provided By:
Dr.Jeanne Hebl
(406) 549-0978
1211 South Reserve Street #101
Missoula, MT
Gender
F
Speciality
Gynecologist (OBGYN)
General Information
Hospital: Community
Accepting New Patients: Yes
RateMD Rating
4.0, out of 5 based on 4, reviews.

Data Provided By:
John Trumbull Harlan, MD
325 9th Avenue
Missoula, MT
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Oh State Univ Coll Of Med, Columbus Oh 43210
Graduation Year: 1987

Data Provided By:
Gary Phillip Harvey
(406) 728-4292
2825 Fort Missoula Rd
Missoula, MT
Specialty
Obstetrics & Gynecology

Data Provided By:
Craig William McCoy
(406) 728-8170
2825 Fort Missoula Road
Missoula, MT
Specialty
Obstetrics & Gynecology

Data Provided By:
Dr.Gary Harvey
(406) 728-4292
Ste 115, 2825 Fort Missoula Road
Missoula, MT
Gender
M
Education
Medical School: Finch U Of Hs/Chicago Med Sch
Year of Graduation: 1988
Speciality
Gynecologist (OBGYN)
General Information
Hospital: Missoula Comm Med Ctr, Missoula, Mt
Accepting New Patients: Yes
RateMD Rating
4.2, out of 5 based on 5, reviews.

Data Provided By:
Data Provided By:

Hormone Replacement Therapy (HRT) and Ear Pain

Answers to Your Questions about Hearing Loss Issues  

  • Home
  • WebLog
June 30, 2009: 9:22 am: Dr. Neil Ototoxic Drugs

Hormone Replacement Therapy (HRT) and Ear Pain

by Neil Bauman, Ph.D.

A lady explained:

I have recently started taking HRT [hormone replacement therapy] (estrogen only) via a transdermal patch 50mcg, for the last 11 weeks. Since starting HRT I have had a constant pain deep inside my left ear, with intermittent nerve pain radiating behind the ear. It can happen anytime and last from 1 min to 1 hr to all day.

My doctor has examined my ear but can not find anything wrong. I decided to stop the HRT for one week. The pain subsided quite dramatically, however my menopausal symptoms got worse. My doctor suggested I start a lower dose 25mcg. With the lower dose, the pain is mild compared to what it was, (I can live with it), the pain behind the ear has gone and my menopausal symptoms are manageable.

Do you think HRT could have caused this ear problem?

I haven’t heard of ear pain specifically associated with HRT, although it is a reported side effect of Progesterone and a number of “hormone” drugs, so I wouldn’t be at all surprised if that is what is happening. (Incidentally, a number of antidepressants have ear pain as a side effect too—all the SSRIs for example.)

The fact that when you stopped the HRT the pain went away is very strong circumstantial evidence that the pain was indeed related to the HRT. Also, the fact that the pain came back when you restarted the HRT is strong corroborating evidence. The clincher is that taking a reduced dose gives you reduced pain.

Obviously, taking the lowest dose that will control most of your symptoms is a wise way to go. Alternately, you could dump the HRT completely and use alternate medicine—herbals, etc. which can help relieve your symptoms without the painful side effects.

--> Printer Friendly VersionPrinter Friendly Version 1 Comment

One Response

  1. carrie Says:
    after publication. --> February 20th, 2010 at 6:03 am

    I started hrt combined and within 10 days ear drumming started,I think there is a connection although my doctor says otherwise so I have now stopped hrt to see if the ear trouble subsides.

Leave a Comment

Name

Mail (will not be published)

Website

Please note: Comment moderation is enabled and may delay your comment. There is no need to resubmit your comment.

Archived Entry

  • Post Date :
  • at 9:22 am
  • Category :
  • Ototoxic Drugs
  • Do More :
  • You can leave a response , or trackback from your own site.
Resources:
Categories:
  • American Sign Language (1)
  • Assistive Devices (79)
  • Autoimmune Inner Ear Disease (AIED) (3)
  • Balance Problems (9)
  • Cell Phones (22)
  • Cochlear Implants (18)
  • Coping Strategies (82)
  • Ear Problems (11)
  • Entertainment (11)
  • Hearing (General) (9)
  • Hearing Aids (72)
  • Hearing Loss (57)
  • Large Vestibular Aq...

Click here to read more from The Center for Hearing Loss Help

Local Events

Missoula Adult Asperger Support Group
Dates: 11/24/2011 – 11/24/2111
Location:
1st United Methodist Church Missoula
View Details